Aa
A
A
A
Close
Hepatitis C Community
13.3k Members
Avatar universal

Rashes

Is anyone experiencing red dots (primarily)on the lower part of the legs? i am on (i think) six of 48 shots, which i do in the abdomen. The rash (itchy red marks) are worse after injection and i want to know if other than drinkin' lots of water, there is something to be done. They look awfull...sure not wearing shorts or skirts with these things.
16 Responses
Avatar universal
Yep same here, have the dot/rash action above the ankles,basically under my socks..IMO, make sure you only wear cotton socks. And as an aside, years ago I had a dematologist tell me white socks are best, why I don't know (G)...I use the otc 1% hydrocortizon and seems to help greatly. SOmetimes my arms get a little rashy as well
Avatar universal
I have had recent sucess with using Vitamin A & D ointment.  It is very thick like vasaline and cleared up some bad rashes very quickly.  I even used it around my eyes and it didn't sting.  My daughter who is in nursing school thinks that in addition to the cod liver oil base, it is so thick that it allows your body's own moisture to stay in and help heal.  

Hope you have luck with this.  I tried everything else I could find before the A&D ointment.  Now I use it for every little dry patch.  
179856 tn?1333550962
What worked best for me with all of the rashes (and the itchy red spots I always called by the nickname ribarash) was Gold Bond Medicated Triple Threat Anti Itch medication in the green bottle with the red top.  It made me smell like an old person BUT it worked.

I put it on at least twice a day but more if possible.

And when the bumps cleared up I stopped and it came right back again.

Then I started again and it stayed gone for good. I had it so bad I have scars on my arms and sides and stomach.  Anywhere clothing rubbed against my skin was the especially bad thing - it really irritated (like bra straps, underwear banding etc and I'd assume your sock fold isn't helping on your ankles maybe.

Make sure you moisturize as many times a day as possible.

If it got really bad I used some .% hydrocortizone on it. Basically treating it like chicken pox worked great (Aveeno oatmeal baths) ;)


If it gets bad of course go to the doctor, asap and make sure it's not worse. But if it's just the red tiny dots that itch like crazy = riba rash most likely.

Just pretend your a kid and have the chicken pox and get yourself a fudgicle as a reward after you put on the calamine LOL!

Good luck Lady!
Avatar universal
I am uneasy about shaving at this point i.e. no skirt, no shorts..I'm jus' gonna have to deal with these shockingly white (Irish skin) legs with the groovy red dots...lol..:) jus' til i get to the pharmacy!
thank you all for your helpful advice.
Yvonne
179856 tn?1333550962
The best thing to do (only thing I could do) aside from being very very careful with the new razor was wait till they got a bit dull and then try and keep them as long as I could. IT's sucha major PAIN!

We can't wax because of our skin but our (my) hair follicles went nutso on this stuff = my face was like a peach and my twizers became my best friend! Since I was on for 72 weeks I had to learn how to shave and let me tell you - if you buy a really good women's shaving cream and go very very very slowly and then cream up your legs with a good lotion after wards you will be ok.

Or maybe some of that spray on stuff would work? Nair?  you could try a little test patch and see?
Avatar universal
Hi Deb,
As an aside, I spoke with my dr. a couple weeks ago when I asked for the PCR...he initially said no...then had his office call me to p.u. script. I also asked about tx for 72 weeks..he said totally unnecessary. I told him that I had heard that high liver enzymes mean cells are dying...he said, "where are you getting your info?..it just means (now I can't remember...oh yea ;) it just means inflamation. Am I dealing with a winner or what? i asked him about A/D..he told me  (a gastroenterologist) that for any script...I had to see my PCD..!! I sometimes feel like I am in the twilight zone...
Avatar universal
not that i am lookin' to do the 72 weeks!!!...just was curious about it and figured I'd ask him if he had ever treated anyone for alonger period of time. He acted like it was unheard of and people were making it up on the website. I guess it doesn't really matter as I will be meeting a hepatologist at the end of the month. Hopefully that doc will be more sympatico.
Avatar universal
Has anyone tried olive oil on their skin?  Just curious.
173975 tn?1216261375
I had rashes the first two months, then it cleared up, and now it's back again.

Wonder if it has anything to do with allergy season?

i get red dots on chest and back.

wyn
Avatar universal
I had a rash and sitll have part of it......And it's not really a rash but more like a skin condition...It was worse about the time when I went anemic...But it's cleared up mostly with the exception of to spots...I have one on my cheek about the size of pencil erasure and one on my temple the size of a nickle....
  A deep red spot..I have no clue what it is..Except I've seen this sort of thing on people in convalecent homes.
Hopefully it will go away when I'm done with tx.
Avatar universal
My rashes are on each thigh - I take my shots in my thighs, alternating. Mine are basically my entire thighs, very red with the "red dots" on the outer edges. I tried Benadryl last week and it seemed to help, today I started taking Benadryl Severe Allergy. I've also have problems with my eyes being irritaded badly, the Benadryl seemed to help that as well. Take care.
173975 tn?1216261375
My rash has gotten much worse the past week.

It's spread from my back to my chest and it's now on my throat.  It's so noticeable I often wear turtlenecks when I go out.

Does anyone have images of ribarash?

Mine are small pin-sized, slightly raised red dots.  The ones on my throat and chest are like squashed red-dots.

I googled it but couldn't find anything.

Also, does anyone know why the rash sometimes gets worse?  

Does anyone think it might be related to pollen season?

Wyntre

Have an Answer?
Top Hepatitis Answerers
317787 tn?1473362051
DC
683231 tn?1467326617
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Answer a few simple questions about your Hep C treatment journey.

Those who qualify may receive up to $100 for their time.
Explore More In Our Hep C Learning Center
image description
Learn about this treatable virus.
image description
Getting tested for this viral infection.
image description
3 key steps to getting on treatment.
image description
4 steps to getting on therapy.
image description
What you need to know about Hep C drugs.
image description
How the drugs might affect you.
image description
These tips may up your chances of a cure.
Popular Resources
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.
Smoking substitute may not provide such a healthy swap, after all.